Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 41, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 25, 2025, 4:40 PM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2025, 4:40 PM MST (23:40 UTC)
- Expired
- Aug 25, 2025, 6:55 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 89 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:30 PM MST | FLASH FLOOD | 2 N Red Rock, AZ | Social media video of cars stuck in flooded waters on frontage road along Interstate-10 north of Red Rock. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WGUS55 KTWC 252340
FFWTWC
AZC019-021-260245-
/O.NEW.KTWC.FF.W.0041.250825T2340Z-250826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
440 PM MST Mon Aug 25 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
North Central Pima County in southeastern Arizona...
South Central Pinal County in southeastern Arizona...
* Until 745 PM MST.
* At 440 PM MST, gauge reports in Red Rock and Marana indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2 inches of rain have fallen. Additional rainfall amounts
of 0.5 to 1 inch are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Marana, Avra Valley, Pinal Airpark, Picacho Peak State Park,
Picture Rocks, Red Rock and Dove Mountain.
This includes Interstate 10 between mile markers 217 and 241.
This includes the following Flash Flood Prone Locations...
Sasco Rd at Santa Cruz Wash, Park Link Dr between I-10 and HWY 79
and Twin Peaks Rd between Sanders and Sandario.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3250 11149 3255 11152 3270 11142 3274 11126
3273 11123 3249 11106 3242 11113 3236 11126
3240 11143
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CLP1 follow-up statement
284
WGUS75 KTWC 260155
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
655 PM MST Mon Aug 25 2025
AZC019-021-260205-
/O.CAN.KTWC.FF.W.0041.000000T0000Z-250826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
655 PM MST Mon Aug 25 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL PIMA AND SOUTH
CENTRAL PINAL COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3250 11149 3255 11152 3270 11142 3274 11126
3273 11123 3249 11106 3242 11113 3236 11126
3240 11143
$$
AWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:42 PM MST, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 25, 2:42 PM MST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 242 PM MST Mon Aug 25 2025 .SYNOPSIS...Expect daily chances for showers and thunderstorms with day to day variability on coverage and intensity through mid week with a drying trend later in the week. Above normal temperatures through today then trending down to slightly below normal Tuesday through Thursday. && .UPDATE...Quick update to extend timing of Pinal/eastern portions of Pima county Blowing Dust Advisory until 7 PM MST. Warn-on- Forecast System severe wind probabilities have been highlighting a strong to severe wind potential from northwest of Tucson through Pinal county from just before 23Z through at least 00Z this evening, potentially latching on to a risk of blowing dust along the Interstate 10 corridor. That said, current satellite picture does show increasing anvil cover the Tucson metro, which adds some uncertainty in strongest thunderstorm potential later this afternoon and early evening. To be on the safe side however, the current Blowing Dust Advisory was extended in time until 7 PM to cover this potential and somewhat later timing. && .PREV DISCUSSION... /issued 1231 PM MST Mon Aug 25 2025/ Showers and thunderstorms are starting to develop right on schedule across Santa Cruz County. The 18Z KTWC sounding came in with a PWAT of 1.43 inches and modest instability and just a bit of a cap to work through. PWATs generally range from 1.2 inch to 1.7 inch range from Tucson westward, while drier air is hanging on east of Tucson across Graham/Greenlee/Cochise Counties where PWATs are around 0.8 to 1.2 inches. The convection now developing will quickly expand to the north and west through the afternoon. Convection will be aided by divergence out ahead of an upper level trough over Sonora. MLCAPE values of 1000-1500 J/KG with DCAPE of around 1000-1300 J/KG. While individual storm motions will be around 15 kts to the west and northwest, 20-25 kts of 0-6km bulk shear will help support multi-cellular storms and development of a larger cold pool capable of producing strong outflow winds. As additional moisture continues to feed in today, flash flooding is a threat as well, especially with merging cells/clusters. A Flash Flood Watch from Tucson westward and a Blowing Dust Advisory are in effect this afternoon into early evening. Meanwhile, for Graham/Greenlee/Cochise Counties, given the drier air mass in those locales, thunderstorm activity will not be nearly as widespread. While the main cluster of storms should exit our area this evening, we can't rule out a few lingering showers overnight. The flow will be more southerly on Tuesday compared to today with still some semblance of mid level troughing just to our south. If the forecast remains on target for today, much of the central and western portions of our forecast area will be worked over with the potential for showers and a few embedded thunderstorms while the focus for deeper convection will be from Tucson eastward into Graham/Greenlee/Cochise Counties which won't see as much activity today. Temperatures will drop to around 3 to 6 degrees below normal Tuesday. As the flow becomes more southwesterly Wednesday with the subtropical high slipping to our southeast, that will promote a drying trend compared to today and Tuesday with contined below normal temperatures. This southwest flow will continue Thursday and Friday, though we'll have to watch for any additional mid level moisture increase off of TS Juliette well to the west of Baja. The best chances for showers and thunderstorms is expected to remain to the south and east of Tucson Thursday into the weekend. By late in the weekend, the flow tries to become more southerly to southeasterly again and this could help expand precipitation chances further west but confidence is low. Temperatures will warm back up to near or slightly above normal levels Friday through the weekend. && .AVIATION...Valid through 27/00Z. SCT-BKN 9k-12k ft AGL. Widely scattered SHRA/TSRA from KOLS/KTUS westward moving NW/W now thru 26/03Z. Expect gusty and erratic winds with any TSRA outflow with possible BLDU reducing visibilities to 1/4-1 mile. SFC winds will generally be E-SE less than 12 kts from 26/03Z thru 26/19Z. Otherwise, sfc winds mainly WLY/NWLY with the exception of locales near the NM border. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect daily chances for rain showers and thunderstorms through mid week with diminishing chances later in the week into next weekend. Temperatures will be running near to slightly below normal this week. Winds will generally remain less than 15 mph with the afternoon gustiness this week. Min RHs will be 30-40 percent in the low elevations and 40-60 percent in the mountains through Thursday then Min RHs drop to 15-25 percent in the low elevations and 20-35 percent in the mountains through the weekend. && && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory until 7 PM MST this evening for AZZ502-504- 505. Flood Watch until 7 PM MST this evening for AZZ501>505-514-515. Blowing Dust Advisory until 7 PM MST this evening for AZZ501. && Update...Edwards Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Aug 25, 3:56 PM MST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
356 PM MST Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Tstm Wnd Gst 2 N Marana 32.44N 111.18W
08/25/2025 M62 MPH Pima AZ Mesonet
Mesonet station gusted to 62 mph.
&&
JVTLocal storm report, Aug 25, 4:10 PM MST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
410 PM MST Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM Tstm Wnd Dmg 3 NNW Marana 32.45N 111.19W
08/25/2025 Pima AZ Fire Dept/Rescue
Partial roof blown off home near I-10 and
Barnett Rd.
&&Local storm report, Aug 25, 4:22 PM MST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
422 PM MST Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Dust Storm 2 NW Santa Rosa 32.36N 112.06W
08/25/2025 Pima AZ Public
Video on social media showing dust storm
moving north to northeastward with reduced
viabilities.
&&
JVTLocal storm report, Aug 25, 4:26 PM MST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
426 PM MST Mon Aug 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Dust Storm 3 SE Eloy 32.72N 111.51W
08/25/2025 Pinal AZ Public
Video of dust storm on social media moving
along Interstate 10 northward to
northwestward.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:09 AM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Aug 25, 2:35 AM MST | Flood Watch | TWC | Pima, Pinal, Santa Cruz | 16 hr |
| Aug 25, 2:39 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 16 hr |
| Aug 25, 2:43 AM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Aug 25, 12:41 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 49 min |
| Aug 25, 1:11 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 49 min |
| Aug 25, 1:18 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Aug 25, 1:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 25, 1:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 25, 2:09 PM MST | Flash Flood Warning | TWC | Santa Cruz | 117 min |
| Aug 25, 2:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 31 min |
| Aug 25, 2:34 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Aug 25, 2:36 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 25, 3:36 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 84 min |
| Aug 25, 3:37 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 38 min |
| Aug 25, 4:08 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 52 min |
| Aug 25, 4:27 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 13 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.